| Model Number |
03.010.049 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/18/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020 during an orthopedic procedure, the unknown trocar did not line up with the holes in the unknown nail when drilling for the unknown interlock screws.Once the unknown nail was inserted, the surgeon attached the antegrade aiming arm for retrograde/antegrade femoral nail, however it did not connect easily and had to be forced onto the aiming arm for it to finally seat.After multiple attempts, the surgeon eventually took antegrade aiming arm off and freehanded the proximal interlock screws.There was a surgical delay of five (5) minutes.The procedure was completed successfully.There was no patient consequence reported.Concomitant devices: unknown interlocking screws (part # unknown, lot # unknown, quantity unknown), unknown drill bit (part # unknown, lot # unknown, quantity 1).This report is for one aiming arm for antegrade standard locking.This is report 2 of 4 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the aiming arm for antegrade standard locking (p/n: 03.010.049, lot #:4997215) was returned and received at us cq.Upon visual inspection, the tip of the aiming body was observed to be deformed and cracked near the thumbscrew.There were scratches consistent with the device use and the etch on the device started to fade but has no impact on the functionality of the device.No other defects were identified with the returned components of the device.The functional test was performed on the returned devices.The aiming arm was not able to assemble fully with the returned insertion handle (p/n: 03.010.045), due to the deformed aiming arm.The returned insertion handle was investigated under a different pi in the same pc.The complaint condition is confirmed for the aiming arm for antegrade standard locking (p/n: 03.010.049, lot #:4997215).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 03.010.049; lot number: 4997215 per jde, manufactured date: 08/30/05.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.